Hail, Nueces
- When
- March 6, 1:15 PM CST
- Where
- Nueces County, 0.48 mi SW of Annaville
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 27.846, -97.586
Observed near Leopard and Violet Roads.
A shallow cold front advanced slowly southward across the Texas Coastal Plains during the afternoon hours. Instability ahead of this boundary increased to nearly 1500 J/KG across the Middle Texas Coastal Plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A shallow cold front advanced slowly southward across the Texas Coastal Plains during the afternoon hours. Instability ahead of this boundary increased to nearly 1500 J/KG across the Middle Texas Coastal Plains. A line of strong and severe thunderstorms developed along the cold front from Victoria to Corpus Christi. Steep mid-level lapse rates and cold air aloft supported several storms with hail. Low-level shear supportive of tornadoes was greatest in the vicinity of Corpus Christi, where a tornado did occur.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 6, 12:28 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1228 PM CST THU MAR 6 2008
.UPDATE...ZONES UPDATED TO INCLUDE TORNADO WATCH UNTIL 6 PM. THREAT
FOR TORNADOES WILL EXIST OVER THE COASTAL PLAINS IN ADVANCE OF THE
COLD FRONT TO THE NORTH AND THE SURFACE LOW TO THE WEST. THE COLD
FRONT HAS MOVED INTO THE FORECAST AREA FROM NORTH OF GOLIAD TO NEAR
ENCINAL. STORMS ELEVATED ABOVE THE BOUNDARY WILL STILL HAVE THE
POTENTIAL FOR SEVERE WITH LARGE HAIL AS AIRMASS HAS DESTABILIZED
TO THE SOUTH OF THE BOUNDARY WITH CAPE VALUES FROM 1500-2000 J/KG.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 39 62 37 71 51 / 20 10 0 0 10
VICTORIA 36 58 33 67 47 / 30 10 0 0 10
LAREDO 40 67 40 80 51 / 10 0 0 0 10
ALICE 36 64 33 74 49 / 10 0 0 0 10
ROCKPORT 42 59 42 69 55 / 30 10 0 0 10
COTULLA 33 64 31 76 48 / 10 0 0 0 10
KINGSVILLE 39 63 36 74 50 / 20 0 0 0 10
NAVY CORPUS 44 60 42 69 55 / 20 10 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
JIM WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 9 PM CST FRIDAY
FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
60 NM.
&&
TT/89...SHORT TERM
JR/19...LONG TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1132 AM CST THU MAR 6 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-070300- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1132 AM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING SURFACE LOW PRESSURE AREA AND ASSOCIATED COLD FRONT WILL MOVE EAST ACROSS SOUTH TEXAS TODAY. AS THE LOW AND FRONT INTERACT WITH INCREASING GULF MOISTURE...THUNDERSTORMS WILL BE THE RESULT. DUE TO THE TURNING OF THE WINDS IN THE ATMOSPHERE AND THE DEGREE OF INSTABILITY OF THE AIRMASS...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON MAINLY TO THE NORTHEAST OF A KINGSVILLE TO TILDEN LINE. A FEW STORMS HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FROM NOON THROUGH 600 PM CST. AFTER 600 PM CST...THE THREAT FOR SEVERE WEATHER WILL RAPIDLY DIMINISH AS COOLER AIR BEHIND A COLD FRONT SWEEPS ACROSS THE COASTAL BEND. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT IN THE WAKE OF THE STRONG COLD FRONT MOVING THROUGH THE COASTAL WATERS. WIND GUSTS TO GALE FORCE WILL BE LIKELY OVER THE COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR PORTIONS OF THE COASTAL BEND THIS AFTERNOON. TMT/MB/TE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1143 AM CST THU MAR 6 2008 TXZ230>234-061845- BEE-GOLIAD-LIVE OAK-MCMULLEN-VICTORIA- 1143 AM CST THU MAR 6 2008 ...STRONG THUNDERSTORM DEVELOPING ACROSS PORTIONS OF BEE...GOLIAD...LIVE OAK...MCMULLEN AND VICTORIA COUNTIES... AT 1136 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS BETWEEN VICTORIA AND COTULLA MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...SEVERAL FUNNEL CLOUDS HAVE BEEN SPOTTED WITH STORMS NEAR CHOKE CANYON RESERVOIR IN THE PAST HOUR. MJG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 PM CST THU MAR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM HAIL WEESATCHE 28.83N 97.42W
03/06/2008 E0.50 INCH GOLIAD TX LAW ENFORCEMENT
&&
KRRThe Corpus Christi radar (KCRP), 10 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
5 hail, 1 funnel cloud, 1 flash flood, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Observed near Leopard and Violet Roads.
Observed near Suntide and Up River Roads.
A funnel cloud was observed by NWS employees directly over the Corpus Christi International Airport.
Flash flooding occurred in the city of Victoria when 2-4 inches of rain fell over a two hour period. Several low water crossings and underpasses were flooded, with cars reported stalled.
Observed at Citizens Medical Center in Victoria.
Observed west of Chapman Ranch along Highway 70.
A tornado touched down in the Pope Place neighboorhood, producing sporadic damage to homes and large trees. An NWS Storm Survey Crew estimated wind speeds of 95 to 105 mph.
Observed at Bloomington High School.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyThe tornado archive for Texas, 2008Warnings in Texas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 86974, 86979, 86981, 86990, 86986, 86982, 86984, 86951, 86985.